Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Invariant subspaces for Banach space operators with an annular spectral set


Author: Onur Yavuz
Journal: Trans. Amer. Math. Soc. 360 (2008), 2661-2680
MSC (2000): Primary 47A15; Secondary 47A60
DOI: https://doi.org/10.1090/S0002-9947-07-04324-3
Published electronically: December 11, 2007
MathSciNet review: 2373328
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider an annulus $\Omega =\{z\in \mathbb {C}:r_ {0}<|z|<1\}$ for some $0<r_{0}<1$, and let $T$ be a bounded invertible linear operator on a Banach space $X$ whose spectrum contains $\partial \Omega$. Assume there exists a constant $K>0$ such that $\|p(T)\|~\leq ~ K \sup \{|p(\lambda )|:|\lambda |\leq 1\}$ and $\|p(r_0T^{-1})\|\leq K \sup \{|p(\lambda )|:|\lambda |\leq 1\}$ for all polynomials $p$. Then there exists a nontrivial common invariant subspace for $T^{*}$ and ${T^{*}}^{-1}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 47A15, 47A60

Retrieve articles in all journals with MSC (2000): 47A15, 47A60


Additional Information

Onur Yavuz
Affiliation: Department of Mathematics, Indiana University, Rawles Hall, Bloomington, Indiana 47405
Address at time of publication: Department of Mathematics, Middle East Technical University, 06531 Ankara, Turkey
Email: oyavuz@indiana.edu, oyavuz@metu.edu.tr

Received by editor(s): May 2, 2005
Received by editor(s) in revised form: April 17, 2006
Published electronically: December 11, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.